Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 89, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 22, 2008, 3:13 PM EDT for Berkshire County, Massachusetts. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2008, 3:13 PM EDT (19:13 UTC)
- Expired
- Jun 22, 2008, 3:41 PM EDT
- In force
- 28 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
County Berkshire County, MA
The radar
The Albany radar (KENX), 87 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 2:24 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 331 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 221913
SVRALY
MAC003-222000-
/O.NEW.KALY.SV.W.0089.080622T1913Z-080622T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
313 PM EDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 400 PM EDT
* AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHESHIRE...OR 7 MILES NORTHEAST OF PITTSFIELD...AND MOVING
NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ADAMS...SOLDIERS MEMORIAL FIELD AND SAVOY BY 325 PM EDT...
NORTH ADAMS BY 335 PM EDT...
FLORIDA BY 345 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING WESTERN MASSACHUSETTS.
LAT...LON 4255 7296 4255 7297 4254 7296 4240 7300
4248 7327 4274 7316 4273 7301 4271 7301
4271 7295 4270 7294 4267 7297 4266 7294
TIME...MOT...LOC 1913Z 219DEG 19KT 4254 7314
$$
BGM2 follow-up statements
000
WWUS51 KALY 221930
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
329 PM EDT SUN JUN 22 2008
MAC003-222000-
/O.CON.KALY.SV.W.0089.000000T0000Z-080622T2000Z/
BERKSHIRE MA-
329 PM EDT SUN JUN 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHEASTERN BERKSHIRE COUNTY...
AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DRURY...OR NEAR NORTH ADAMS...MOVING NORTHEAST AT 20
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WHITCOMB SUMMIT...HAIRPIN TURN...HOUGHTONVILLE AND BRIGGSVILLE BY
335 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR WESTERN MASSACHUSETTS.
LAT...LON 4255 7296 4255 7297 4254 7296 4240 7300
4248 7327 4274 7316 4273 7301 4271 7301
4271 7295 4270 7294 4267 7297 4266 7294
TIME...MOT...LOC 1929Z 213DEG 18KT 4266 7301
$$
FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY
BGM000
WWUS51 KALY 221941
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
340 PM EDT SUN JUN 22 2008
MAC003-221950-
/O.CAN.KALY.SV.W.0089.000000T0000Z-080622T2000Z/
BERKSHIRE MA-
340 PM EDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BERKSHIRE COUNTY
IS CANCELLED...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4255 7296 4255 7297 4254 7296 4240 7300
4248 7327 4274 7316 4273 7301 4271 7301
4271 7295 4270 7294 4267 7297 4266 7294
TIME...MOT...LOC 1940Z 213DEG 18KT 4271 7297
$$
FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY
BGMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:53 PM EDT, 20 minutes earlier.
Area forecast discussion, Jun 22, 2:53 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 253 PM EDT SUN JUN 22 2008 .SYNOPSIS... SEVERAL DISTURBANCES IN ADVANCE OF AN UPPER LEVEL LOW OVER SOUTHERN ONTARIO AND THE GREAT LAKES REGION WILL PRODUCE PERIODS OF SHOWERS AND THUNDERSTORMS TODAY THROUGH MONDAY. SOME OF THE THUNDERSTORMS MAY BECOME STRONG TO SEVERE. THE OCCLUDED FRONT TO THE SYSTEM WILL MOVE EAST OF THE REGION MONDAY NIGHT INTO TUESDAY. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... MESOSCALE BOUNDARY HAS SET UP ALONG DUTCHESS...EASTERN COLUMBIA COUNTY INTO BERKSHIRE COUNTY MA. TRAINING ECHOES ARE UNDERWAY AS WE MIGHT BE TRANSITIONING TOWARD A FLOOD POTENTIAL. RAINFALL HOURLY ESTIMATES ARE APPROACHING 1 INCH/HOUR...WHICH IS STILL BELOW FFG...AND WILL CONTINUE TO MONITOR. ***A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL ZONES UNTIL 10 PM EDT*** ATMOSPHERE IS IN THE PROCESS OF DESTABILIZING AND RELOADING. CELLS QUICKLY FIRING UP FROM OUR AREA AND POINTS EAST. THE POTENTIAL EXISTS FOR ANY OF THESE STORMS TO BECOME STRONG TO LOCALLY SEVERE...PRODUCING LARGE HAIL AND WIND GUSTS TO 60 MORE MPH. LATEST MSAS ANALYSIS SHOWS LIFTED INDICES HAVE BECOME NEGATIVE ONCE MORE ACROSS MOST OF OUR AREA...AND LAPSE RATES ARE STEEPENING. RADAR SHOWS CELLS QUICKLY POPPING UP MAINLY FROM HUDSON VALLEY EASTWARD...BUT OTHER ONES FURTHER WEST AS WELL. THE THREAT IS THERE UNTIL 1000 PM EDT. && .SHORT TERM /10 PM THIS EVENING THROUGH MONDAY NIGHT/... SUNDAY NIGHT...ANY SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO DECREASE IN THE LATER EVENING WITH SOME PATCHY FOG FORMING...AS THE SKIES WILL LIKELY BECOME PARTLY CLOUDY. A MID AND UPPER JET MAX BEGINS TO INCH CLOSE TO THE FCST AREA FROM THE SOUTH AND WEST TOWARDS 1200 UTC...AND THIS MAY ACTUALLY INCREASE THE CHANCES FOR SVR WEATHER FROM THE CAPITAL DISTRICT...SRN VT...AND THE CATSKILLS SOUTHWARD FOR MONDAY. SPC DAY 2 LOOKS ACTUALLY PRETTY GOOD. MONDAY...THE SHORT TERM MODEL GUIDANCE INDICATES THE OCCLUDED FRONT ASSOCIATED WITH THE POSITIVELY TILTED UPPER LEVEL TROUGH UPSTREAM MAY TRIGGER ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS. A MOIST AND UNSTABLE AIR MASS WILL BE IN PLACE WITH EVEN SOME DECENT SOLAR HEATING DURING THE MORNING THAT A CLUSTER/LINE OF SEVERE THUNDERSTORMS MAY OCCUR. AN 250 HPA JET STREAK OF 90-100 KTS WILL BE OVER CNTRL-ERN PA...ERN NY...AND WRN NEW ENGLAND. THE DEEP SHEAR LOOKS BETTER WITH AROUND 50 KTS POTENTIALLY REALIZING SURFACE BASED INSTABILITY OF 1000-2000 J/KG...SO LARGE HAIL AND BOWING SEGMENTS ALONG A LINE MAY BE POSSIBLE. WE WILL CONTINUE TO MENTION THE SEVERE THREAT IN THE HAZARDOUS WEATHER OUTLOOK. MONDAY NIGHT...THE OCCLUDED BOUNDARY SHOULD MAKE STEADY PROGRESS ACROSS ERN NY WITH SHOWERS AND THUNDERSTORMS TAPERING AROUND MIDNIGHT. WE TENDED TO LOWER THE POPS TO SLIGHT CHANCE VALUES AFTER 0400 UTC TUE. SFC HIGH PRESSURE BEGINS TO BUILD IN FROM THE MIDWEST TUESDAY MORNING...THE UPPER TROUGH AXIS STILL WILL LINGER OVER ERN NY/WRN NEW ENGLAND ON TUE. && .LONG TERM /TUESDAY THROUGH SATURDAY/... UPPER TROUGH AXIS FINALLY MOVES OFF TO THE EAST TUESDAY EVENING. WILL HAVE LINGERING THREAT FOR CONVECTIVE TUESDAY. FLOW BECOMES FLATTENED ACROSS THE NORTHERN TIER OF THE UNITED STATES FOR MID WEEK WITH HIGHER PRESSURE BUILDING IN AT THE SURFACE. IMPULSES WILL MOVE THROUGH QUICK FLOW WITH THE SURFACE RIDGE GETTING SUPPRESSED. THE NEXT MAIN SHORT WAVE MOVES ACROSS WESTERN CANADA WITH A TROUGH DIGGING ACROSS THE GREAT LAKES REGION NEXT WEEKEND AND A RIDGE BUILDING OVER THE PLAINS. THE MODELS DIFFER WITH HOW AMPLIFIED THE PATTERN WILL GET. THE ECMWF IS THE MOST ROBUST. GENERALLY...FINALLY LOOKING AT DRY WEATHER FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WITH CHANCES FOR SHOWERS AND THUNDERSTORMS RETURNING FOR LATE IN THE WEEK INTO NEXT WEEKEND. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... ***SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 10 PM EDT*** THE ATMOSPHERE IS IN THE PROCESS OF DESTABILIZING AND CELLS ARE FIRING UP FROM THE HUDSON VALLEY ON EAST. HOWEVER...SOME OTHER CELLS ARE FIRING UP AS WELL. WHILE NOT INCLUDED IN THE TAFS (SINCE THE CONFIDENCE IS STILL LOW)...THE POTENTIAL IS THERE FOR ANY THUNDERSTORM TO PRODUCE WIND GUSTS BRIEFLY TO 60 MPH AND WIND HAIL TO PENNY SIZE. ACTIVITY COULD LINGER INTO THE EVENING HOURS...THEN SLOWLY DIE OFF OVERNIGHT. THE NEXT BIG PROBLEM COULD BE FOG OVERNIGHT. IF WE GET ANY THIN SPOTS...SHOULD BE LOTS OF FOG. FOR NOW...CONFINE IFR FOG TO KGFL BUT OTHER PLACES WILL BE VERY CLOSE TO THE IFR/MVFR THRESHOLD. OUTSIDE THE THUNDERSTORMS...NO REAL PROBLEM WITH THE WINDS...GENERALLY REMAINING OUT OF A S OR SW DIRECTION GENERALLY UNDER 12 KTS (EXCEPT LOCALLY SOME GUSTS IN OUTFLOW AREAS PRODUCED BY THE THUNDERSTORMS. THE WIND WILL BECOME LIGHT TONIGHT VARIABLE TO A SOUTHERLY DIRECTION. OUTLOOK... MON...VFR/MVFR...MORE SHRA/TSTMS LIKELY. TUE...VFR...CHC OF PM -SHRA/TSTMS. WED...VFR...NO SIG WX. THU...VFR...CHC -SHRA/TSTMS. && .HYDROLOGY... THE NEXT FEW DAYS WILL FEATURE PERIODS OF SHOWERS AND THUNDERSTORMS. PRECIPITABLE WATER VALUES WILL RISE TO ABOUT 150% OF NORMAL IN SOME LOCATIONS. HEAVY DOWNPOURS FROM THUNDERSTORMS ARE LIKELY WITH ONE TO TWO INCHES OCCURRING IN SOME LOCATIONS. OVERALL...MAIN STEM RIVERS WILL NOT HAVE SIGNIFICANT RISES. HOWEVER...SOME SMALL CREEKS AND STREAMS MAY REACH BANKFULL IN PERSISTENT OR HEAVY RAINFALL TODAY AND TOMORROW. SOME RURAL/URBAN AND SMALL STREAM ADVISORIES MAY BE NECESSARY...BUT FLOODING IS NOT EXPECTED. A DRIER AIR MASS WILL BUILD IN BY MID WEEK. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && NEAR TERM...HWJIV AVIATION...HWJIV
Hazardous weather outlook, Jun 22, 4:26 AM EDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 426 AM EDT SUN JUN 22 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-231100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 426 AM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG THUNDERSTORMS ARE EXPECTED. SOME OF THESE STORMS MAY BECOME SEVERE. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF WIND GUSTS IN EXCESS OF 60 MPH AND HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER. STORMS WILL MOVE NORTHEAST AT 30 MPH. IN ADDITION...STORMS WILL LIKELY PRODUCE VERY HEAVY RAINFALL THAT COULD LEAD TO SOME URBAN OR RURAL AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY AHEAD OF AN OCCLUDED FRONT. DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL LARGER THAN PENNIES WILL BE THE MAIN THREATS ONCE AGAIN WITH ANY SEVERE THUNDERSTORMS. THERE IS A CHANCE OF THUNDERSTORMS DURING THE AFTERNOONS OF THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. TAW FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, Jun 22, 12:18 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1218 PM EDT SUN JUN 22 2008 NYZ053-054-084-221700- WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-SOUTHERN WASHINGTON NY- 1218 PM EDT SUN JUN 22 2008 ...A STRONG THUNDERSTORM IN RENSSELAER AND WASHINGTON COUNTIES... AT 1214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ANOTHER THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF GREENWICH...OR ABOUT OVER MECHANICVILLE...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... GREENWICH AND CAMBRIDGE BY 1250 PM EDT IN ADDITION TO HAIL AND STRONG WIND HAZARDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. BGM WWW.WEATHER.GOV/ALBANY
Special weather statement, Jun 22, 1:29 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 129 PM EDT SUN JUN 22 2008 CTZ001-221815- NORTHERN LITCHFIELD CT- 129 PM EDT SUN JUN 22 2008 ...A STRONG THUNDERSTORM IN LITCHFIELD COUNTY... AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR CORNWALL BRIDGE...OR ABOUT 14 MILES WEST OF TORRINGTON...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... FALLS VILLAGE BY 150 PM EDT NORFOLK...CANAAN AND EDDY FIELD BY 205 PM EDT NORFOLK BY 210 PM EDT IN ADDITION TO HEAVY RAIN...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. BGM WWW.WEATHER.GOV/ALBANY
Special weather statement, Jun 22, 1:56 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 156 PM EDT SUN JUN 22 2008 CTZ001-MAZ001-025-NYZ061-221830- EASTERN COLUMBIA NY-SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA- NORTHERN LITCHFIELD CT- 156 PM EDT SUN JUN 22 2008 ...A STRONG THUNDERSTORM IN COLUMBIA...BERKSHIRE AND LITCHFIELD COUNTIES... AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH. THIS STORM WAS LOCATED NEAR SHEFFIELD...OR ABOUT 7 MILES SOUTHWEST OF GREAT BARRINGTON...AND MOVING NORTHEAST AT 28 MPH. THE THUNDERSTORM WILL BE NEAR... GREAT BARRINGTON BY 205 PM EDT HOUSATONIC BY 215 PM EDT LEE BY 225 PM EDT LENOX BY 230 PM EDT IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HWJIV
Special weather statement, Jun 22, 2:02 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 202 PM EDT SUN JUN 22 2008 NYZ066-221830- EASTERN DUTCHESS NY- 202 PM EDT SUN JUN 22 2008 ...A STRONG THUNDERSTORM IN DUTCHESS COUNTY... AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR MILLBROOK...OR ABOUT 15 MILES NORTH OF PAWLING...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... AMENIA BY 215 PM EDT MILLERTON BY 225 PM EDT CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. BGM WWW.WEATHER.GOV/ALBANY
Local storm report, Jun 22, 2:49 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
249 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG GREAT BARRINGTON 42.19N 73.36W
06/22/2008 BERKSHIRE MA LAW ENFORCEMENT
TREES AND WIRES DOWN...TRAPPING A PERSON IN A CAR.
&&
HJOHNSONLocal storm report, Jun 22, 3:08 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
308 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 2 SE PITTSFIELD 42.43N 73.23W
06/22/2008 BERKSHIRE MA TRAINED SPOTTER
NUMEROUS TREES AND WIRES DOWN - POWER OUTAGES
&&
SDIRIENZThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:19 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 56 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.